Arizona, 2006Hail in Arizona, September 12, 2006
September 12, 2006 · NWS TWC · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Sep 12, 12:10 PM MST, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 12, 12:10 PM MST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TUCSON AZ
1210 PM MST TUE SEP 12 2006
.SYNOPSIS...A LOW PRESSURE SYSTEM OVER NORTHERN BAJA WILL MOVE
NORTHEAST ACROSS SOUTHEAST ARIZONA THROUGH WEDNESDAY. THIS WILL
RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS INTO WEDNESDAY. AS THE
LOW PRESSURE SYSTEM SLOWLY DEPARTS THE AREA STARTING THURSDAY...MUCH
DRIER AIR WILL OVERSPREAD SOUTHEAST ARIZONA BY THIS WEEKEND.
&&
.UPDATED...BASED ON THE 18Z KTUS SOUNDING WHICH SHOWS ADDITIONAL
LOW LEVEL MOISTURE AND INCREASING PW MOVING INTO SOUTHERN ARIZONA
HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH THROUGH 6 AM WEDNESDAY
ACROSS MOST OF SOUTHEAST ARIZONA. HAVE ALREADY SEEN THUNDERSTORMS
ACROSS COCHISE COUNTY THIS MORNING PRODUCE FLASH FLOODING AND THAT
COMPLEX OF STORMS WILL BE MOVING INTO GRAHAM COUNTY SHORTLY.
VISIBLE SATELLITE IMAGERY AND LIGHTNING DATA NOW INDICATES NEW
THUNDERSTORMS DEVELOPING SOUTH OF THE INTERNATIONAL BORDER...AND NOW
THAT DAYTIME HEATING IS WELL UNDERWAY THESE STORMS ARE BECOMING
SURFACE BASED AND WILL MOVE NORTH INTO PIMA AND SANTA CRUZ COUNTY
LATER THIS AFTERNOON.
&&
.PREV DISCUSSION...ACTIVE MORNING ALREADY UNDERWAY WITH KEMX
WSR-88D DETECTING SCATTERED THUNDERSTORM ACTIVITY GENERALLY ON A
LINE FROM TUCSON EASTWARD. THESE THUNDERSTORMS ARE DEVELOPING IN
SOUTHERLY FLOW ALOFT IN AN AREA OF STRONG DIVERGENCE EAST OF THE
CLOSED MID/UPR LOW NOW ACROSS SWRN AZ/NRN MEXICO. 12Z KTUS SOUNDING
SHOWS PW VALUES AROUND ONE INCH AS THE LOWER LEVELS ARE STILL
RELATIVELY DRY. HOWEVER...WE EXPECT THE PW TO INCREASE THROUGH THE
DAY AS SOUTHEAST LOW LEVEL FLOW CONTINUES TO TRANSPORT MORE MOISTURE
NORTH FROM MEXICO. THE SOUNDING IS FAVORABLE FOR ADDITIONAL
DEVELOPMENT OF THUNDERSTORMS WITH MODIFIED SOUNDING YIELDING A CAPE
OF 1300 J/KG WITH A TEMP OF 93F AND DEWPOINT OF 55F. GIVEN THE
STRONG UPDRAFTS EXPECTED AND 30-40KTS OF 0-6KM SHEAR TODAY SOME OF
THESE STORMS SHOULD BE SEVERE WITH STRONG WINDS AND LARGE HAIL. WE
WILL BE RELEASING A SPECIAL 18Z SOUNDING TODAY TO MONITOR THE
INCREASE IN LOW LEVEL MOISTURE.
GIVEN THE NATURE THIS MORNING FOR THE STORMS TO BE TRAINING IN THE
SOUTHERLY FLOW ALOFT FROM TUCSON EASTWARD...THE SLOW EASTWARD
MOVEMENT OF THIS MID/UPR LEVEL LOW AND THE ANTICIPATED INCREASE IN
MOISTURE WE ARE CONSIDERING ISSUING A FLASH FLOOD WATCH FOR PORTIONS
OF THE CWA LATER THIS MORNING. HOWEVER...ONCE AGAIN THE LOWER LEVEL
MOISTURE AND PW INCREASE IS CRUCIAL FOR THE DEVELOPMENT OF
WIDESPREAD HEAVY RAINFALL. WE PREFER TO WAIT UNTIL THE 18Z SOUNDING
COMES IN TO GET A BETTER HANDLE ON THIS. THE MID/UPR LEVEL LOW WILL
CONTINUE TO IMPACT SOUTHEAST ARIZONA DURING THE DAY WEDNESDAY WITH A
CONTINUATION OF SHOWERS AND THUNDERSTORMS.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 12, 8:50 AM MST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
850 AM MST TUE SEP 12 2006
AZZ019-029-030-033>035-130700-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
850 AM MST TUE SEP 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING
AS WEAK LOW PRESSURE OVER NORTHERN BAJA FEEDS MONSOON MOISTURE
BACK INTO THE REGION. WITH THE STORMS MOVING NORTH AT 20 MPH...
THE RISK OF FLASH FLOODING WILL INITIALLY BE RATHER LOW...ALTHOUGH
SOME MINOR STREET AND WASH FLOODING IS POSSIBLE. HOWEVER AS THE
STORMS BECOME MORE NUMEROUS AND BEGIN TO MOVE REPEATEDLY OVER THE
SAME AREAS LATER TODAY AND TONIGHT...TOTAL RAINFALL COULD EXCEED
ONE INCH IN SOME AREAS. THE AREA WILL BE MONITORED FOR A POSSIBLE
FLASH FLOOD WATCH LATER TODAY.
IN ADDITION...THERE IS A RISK OF A FEW SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY THIS EVENING...WITH HAIL UP TO ONE INCH IN
DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
DEPENDING ON THE AMOUNT OF SUNSHINE...ANOTHER ROUND OF STRONG
THUNDERSTORMS IS POSSIBLE ON WEDNESDAY BEFORE A SIGNIFICANT DRYING
TREND TAKES PLACE BY THE UPCOMING WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ031-032-130700-
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
850 AM MST TUE SEP 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL DEVELOP AROUND NOON...AND WILL
INCREASE IN BOTH COVERAGE AND INTENSITY BY THIS EVENING. BECAUSE
SOUTH CENTRAL ARIZONA IS CLOSER TO WEAK LOW PRESSURE OVER NORTHERN
BAJA...THE STORMS WILL MOVE NORTHWEST AT ONLY 10 MPH. THIS COULD
LEAD TO 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME OVER
CENTRAL AND WESTERN PIMA COUNTY. THE AREA WILL BE MONITORED FOR A
POSSIBLE FLASH FLOOD WATCH LATER TODAY.
IN ADDITION...THERE IS A RISK OF A FEW SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY THIS EVENING...WITH HAIL UP TO ONE INCH IN
DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
DEPENDING ON THE AMOUNT OF SUNSHINE...ANOTHER ROUND OF STRONG
THUNDERSTORMS IS POSSIBLE ON WEDNESDAY BEFORE A SIGNIFICANT DRYING
TREND TAKES PLACE BY THE UPCOMING WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PYTLAK
In the hours before
Local storm report, Sep 12, 11:26 AM MST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1126 AM MST TUE SEP 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM FLASH FLOOD 8 SE BENSON 31.88N 110.21W
09/12/2006 COCHISE AZ LAW ENFORCEMENT
TRUCK STRUCK IN RISING WATER IN SAINT DAVID. SWIFT WATER
RESCUE REQUIRED.
&&
EVANSLocal storm report, Sep 12, 11:46 AM MST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
1146 AM MST TUE SEP 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM FLASH FLOOD 8 SE BENSON 31.88N 110.21W
09/12/2006 COCHISE AZ LAW ENFORCEMENT
TRUCK STUCK IN RISING WATER IN SAINT DAVID. SWIFT WATER
RESCUE REQUIRED.
&&
EVANSHail, Santa Cruz
- When
- September 12, 1:51 PM MST
- Where
- Santa Cruz County, Nogales
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.350, -110.933
A county official in the City of Nogales reported one inch (1.00) hail falling at the city courthouse complex.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Indiana, September 12, 2006$1.8 million · 1 event
- Flash Flooding in Wisconsin, September 12, 2006$700,000 · 7 events
- High Surf in Alaska, September 12 to 13, 2006$130,000 · 1 event
- Flooding in West Virginia, September 12 to 13, 2006$44,000 · 3 events
- Flash Flooding in Indiana, September 12, 20062 events
- Coastal Flood in Delaware, September 12, 20062 events
- Flooding in Indiana, September 12, 20062 events
- Flash Flood in Texas, September 12, 2006$5,000 · 1 event
- High Surf in Florida, September 12, 20061 event
- Flash Flood in Arizona, September 12, 2006$10,000 · 1 event
- Flash Flood in Kentucky, September 12, 2006$2,000 · 1 event
- Flash Flood in Indiana, September 12, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533561.